Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 163, NWS Jackson, MS

April 2, 2012Choctaw County, Neshoba County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 5:49 PM CDT for Choctaw County, Neshoba County, Winston County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 5:49 PM CDT (22:49 UTC)
Expired
Apr 2, 2012, 6:12 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Choctaw County, MS, Neshoba County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:52 PM CDTTSTM WND DMG2 W Burnside, MSSEVERAL TREES DOWN ACROSS NORTHERN NESHOBA COUNTY. COUNTY ROAD 602 BLOCKED BY A TREE ACROSS IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS54 KJAN 022249
SVRJAN
MSC019-099-159-022345-
/O.NEW.KJAN.SV.W.0163.120402T2249Z-120402T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...

* UNTIL 645 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF BURNSIDE MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STALLO AND BURNSIDE BY 600 PM CDT...
  NANIH WAIYA BY 610 PM CDT...
  CENTER RIDGE AND VERNON BY 615 PM CDT...
  LOUISVILLE BY 620 PM CDT...
  MILLCREEK BY 625 PM CDT...
  BETHEDEN BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.

&&

LAT...LON 3292 8884 3293 8891 3290 8892 3278 8932
      3328 8931 3328 8882 3293 8881
TIME...MOT...LOC 2249Z 222DEG 39KT 3290 8933

$$

DHB
1 follow-up statement
411 
WWUS54 KJAN 022312
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON APR 2 2012

MSC019-099-159-022322-
/O.CAN.KJAN.SV.W.0163.000000T0000Z-120402T2345Z/
WINSTON MS-NESHOBA MS-CHOCTAW MS-
612 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW...
NORTHERN NESHOBA AND WINSTON COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR MISSISSIPPI.

LAT...LON 3292 8884 3293 8891 3290 8892 3278 8932
      3328 8931 3328 8882 3293 8881
TIME...MOT...LOC 2312Z 222DEG 39KT 3308 8913

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:57 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 2, 4:57 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON APR 2 2012

.UPDATE...HAVE EXPANDED THE AREAL COVERAGE OF SVR WATCH 128 TO
INCLUDE THE AREA FROM GRENADA TO KEMPER AND POINTS SWWD AS THE LINE
OF SEVERE STORMS CONTINUES TO TRACK TO THE NE THIS EVENING.
LOCATIONS IN THE EXPANDED AREA ARE IN A REGION OF PRESSURE FALLS AND
-4 TO -5 LIFTED INDICES. ALSO CLEARED A FEW COUNTIES FROM THE WATCH
OVER SWRN ZONES IN THE STRATIFORM RAIN SHIELD BEHIND THE LINE.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST
IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE
POSSIBLE OVER THE NEXT FEW DAYS.

CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING
NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON
METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS
BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN
LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST
REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT
CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY
3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL
TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE
AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS
IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS
MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO
THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE
INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR
PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE
PINE BELT REGION THROUGH 8PM.

HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS
ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS
INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH.
THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS
MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER
IN THE NIGHT.

FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL
EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH
SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN
AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT
TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH
INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND
1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN
BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS
SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL
SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE
STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE
POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE.

THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON
WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH
COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF
WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE
PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE
WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE
FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE
ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS
IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF
THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM
ACTIVITY. /28/

.LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE
TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH
INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF
MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY
OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF
THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD
OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE
WARM AND DRY CONDITIONS. /EC/

&&

.AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND
THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR
TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING
GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL
SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE
EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP
AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING
AFTER ABOUT 15Z TUESDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  85  65  82 /  51  20  22  55
MERIDIAN      61  87  61  81 /  43  23  12  46
VICKSBURG     62  86  64  82 /  40  16  33  58
HATTIESBURG   64  88  65  83 /  41  17  18  50
NATCHEZ       64  85  66  83 /  21  16  38  63
GREENVILLE    64  85  65  85 /  51  17  44  55
GREENWOOD     65  85  66  84 /  46  23  36  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC/03
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON APR 2 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>045-047>051-053>057-059>066-072>074-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY

NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO
THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP
WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE
WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK
ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT
LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT.

THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO
VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST
MISSISSIPPI ZONES THROUGH 8 OR 9 PM.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY.

MSZ029>033-038-039-046-052-058-031900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
LAUDERDALE-CLARKE-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS
LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS
FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY
MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER
THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND
60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Apr 2, 5:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 SE YAZOO CITY         32.84N 90.38W
04/02/2012                   YAZOO              MS   EMERGENCY MNGR

            NUMBER OF TREES DOWN ON ROADS NEAR AND SOUTHEAST OF YAZOO
            CITY

&&

AEG
Local storm report, Apr 2, 5:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BOVINA                  32.35N 90.73W
04/02/2012                   WARREN             MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS INTERSTATE 20 AND US HIGHWAY 80

0400 PM     TSTM WND DMG     2 N HAZLEHURST          31.89N 90.39W
04/02/2012                   COPIAH             MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS INTERSTATE 55 AND US HIGHWAY 51

0300 PM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
04/02/2012                   JEFFERSON          MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS STATE HIGHWAY 28 AND US HIGHWAY 61 IN
            JEFFERSON COUNTY

&&

AEG
Local storm report, Apr 2, 5:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 WNW MADISON           32.46N 90.12W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREES WERE DOWNED ALONG EBENEZER BLVD... AND COTTON HILL
            RD. TREE FELL ON A CAR AT MAIN STREET AND US HIGHWAY 51.

&&

DL
Local storm report, Apr 2, 5:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     JONESVILLE              31.62N 91.83W
04/02/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            TREES WERE DOWNED IN JONESVILLE. HAIL TO DIME SIZE ALSO
            REPORTED...LASTED AROUND 5 MINUTES.

0155 PM     TSTM WND DMG     MONTEREY                31.45N 91.72W
04/02/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            TREES DOWN IN THE MONTEREY AND WILDSVILLE AREAS

0225 PM     TSTM WND DMG     WATERPROOF              31.81N 91.39W
04/02/2012                   TENSAS             LA   LAW ENFORCEMENT

            TREES AND LARGE LIMBS WERE DOWNED IN THE SOUTHERN PORTION
            OF THE PARISH...INCLUDING ALONG LA HIGHWAY 570

0230 PM     HAIL             5 N BAXTERVILLE         31.15N 89.59W
04/02/2012  E1.00 INCH       LAMAR              MS   PUBLIC

            HAIL RANGING FROM PEA TO QUARTER SIZE

0230 PM     TSTM WND DMG     5 E WINNSBORO           32.16N 91.64W
04/02/2012                   FRANKLIN           LA   EMERGENCY MNGR

            NUMBER OF LARGE TREES DOWN FROM 2 MILES EAST OF WINNSBORO
            TO THE TENSAS PARISH LINE. NICKEL SIZED HAIL ALSO
            REPORTED IN THE AREA.

0233 PM     HAIL             2 NNW PURVIS            31.18N 89.42W
04/02/2012  E1.00 INCH       LAMAR              MS   PUBLIC

0235 PM     TSTM WND DMG     5 N KINGSTON            31.48N 91.26W
04/02/2012                   ADAMS              MS   EMERGENCY MNGR

            TREES REPORTED DOWN ON KINGSTON RD...UPPER KINGSTON
            RD...BROOKLYN DR...CRANFIELD RD...AND BRYAN RD.

0245 PM     TSTM WND DMG     MANGHAM                 32.31N 91.77W
04/02/2012                   RICHLAND           LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE SOUTHERN PORTION OF THE
            PARISH AROUND MANGHAM

0250 PM     TSTM WND DMG     PORT GIBSON             31.96N 90.98W
04/02/2012                   CLAIBORNE          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTY WIDE ACROSS CLAIBORNE
            COUNTY

0250 PM     HAIL             PETAL                   31.34N 89.25W
04/02/2012  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST
            OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE
            SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER
            SIZE.

0300 PM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
04/02/2012                   JEFFERSON          MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS STATE HIGHWAY 28 AND US HIGHWAY 61 IN
            JEFFERSON COUNTY

0300 PM     TSTM WND DMG     4 NNE PETAL             31.40N 89.22W
04/02/2012                   FORREST            MS   EMERGENCY MNGR

            TREE DOWNED BLOCKING ROBERTSON RD

0310 PM     TSTM WND DMG     COLLINSTON              32.69N 91.87W
04/02/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TWO TREES DOWN

0310 PM     TSTM WND GST     SEMINARY                31.56N 89.50W
04/02/2012  E50.00 MPH       COVINGTON          MS   PUBLIC

            ONE TREE WAS SNAPPED

0318 PM     TSTM WND GST     1 NW MOUND              32.35N 91.03W
04/02/2012  M55.00 MPH       MADISON            LA   ASOS

            MEASURED AT THE VICKSBURG TALLULAH REGIONAL AIRPORT

0325 PM     TSTM WND DMG     2 W NEWMAN              32.24N 90.73W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            LARGE TREE DOWNED ACROSS HIGHWAY 27 AT THE BIG BLACK
            RIVER...ALONG THE WARREN/HINDS COUNTY BORDER

0325 PM     TSTM WND DMG     1 WNW VICKSBURG         32.34N 90.89W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            TREE DOWNED ON A HOUSE ALONG BOWMAR AVE

0325 PM     TSTM WND DMG     2 SSE VICKSBURG         32.29N 90.86W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            TREES DOWN ON HALLS FERRY RD AND AT INDIANA AND PORTERS
            CHAPEL RD ON THE SOUTHEAST SIDE OF VICKSBURG

0330 PM     TSTM WND DMG     BOVINA                  32.35N 90.73W
04/02/2012                   WARREN             MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS INTERSTATE 20 AND US HIGHWAY 80

0330 PM     TSTM WND DMG     BOVINA                  32.35N 90.73W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            TREE DOWN BLOCKING A LANE OF US HIGHWAY 80

0338 PM     TSTM WND DMG     4 S OAK GROVE           32.80N 91.39W
04/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            POWER LINES DOWN JUST OUTSIDE OF FOREST AND TWO TREES
            DOWN IN OAK GROVE

0338 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
04/02/2012                   ASHLEY             AR   LAW ENFORCEMENT

            FEW TREES DOWN IN AREA AROUND CROSSETT...ONE DOWN ON A
            MOBILE HOME

0340 PM     TSTM WND DMG     LEARNED                 32.20N 90.55W
04/02/2012                   HINDS              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWNED IN THE UTICA AND LEARNED AREA. SOME
            BLOCKING ROADWAYS.

0345 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
04/02/2012                   LINCOLN            MS   EMERGENCY MNGR

            LIGHT POLES BLOWN DOWN IN BROOKHAVEN AND TREE DOWN ON A
            HOUSE JUST NORTHEAST OF TOWN

0345 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
04/02/2012                   LINCOLN            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWNED ACROSS BROOKHAVEN
            AND LINCOLN COUNTY

0347 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/02/2012                   WEST CARROLL       LA   CO-OP OBSERVER

            ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
            ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
            DOWN ON POWERLINES

0350 PM     TSTM WND DMG     SOSO                    31.75N 89.28W
04/02/2012                   JONES              MS   EMERGENCY MNGR

            POWER LINES AND A TREE DOWN ALONG HIGHWAY 28 NEAR SOSO

0350 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
04/02/2012                   EAST CARROLL       LA   CO-OP OBSERVER

            TREE DOWNED BLOCKING 4TH STREET

0350 PM     TSTM WND DMG     HAZLEHURST              31.86N 90.39W
04/02/2012                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ACROSS MANY PARTS OF COPIAH COUNTY

0400 PM     TSTM WND DMG     2 N HAZLEHURST          31.89N 90.39W
04/02/2012                   COPIAH             MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS INTERSTATE 55 AND US HIGHWAY 51

0415 PM     TSTM WND DMG     3 NW CLINTON            32.37N 90.36W
04/02/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWNED ON A CAR ON W NORTHSIDE DR

0420 PM     TSTM WND DMG     5 WSW FLOWOOD           32.30N 90.18W
04/02/2012                   HINDS              MS   BROADCAST MEDIA

            LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
            ST AND CONGRESS ST IN DOWNTOWN JACKSON

0420 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
04/02/2012                   CHICOT             AR   EMERGENCY MNGR

            TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
            OUTFLOW WINDS...ALSO 90 PERCENT OF THE SHINGLES BLOWN OFF
            A MOTEL AND A FEW TREES DOWN ON SUNNYSIDE-LAKELAND ROAD

0428 PM     TSTM WND GST     1 NNW JACKSON           32.33N 90.22W
04/02/2012  M55.00 MPH       HINDS              MS   ASOS

            MEASURED AT HAWKINS FIELD

0430 PM     TSTM WND DMG     3 WSW MADISON           32.44N 90.16W
04/02/2012                   MADISON            MS   LAW ENFORCEMENT

            TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
            AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
            NORTHWEST SIDE OF RIDGELAND

0430 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREES DOWN IN FLORA AREA

0430 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
04/02/2012                   MADISON            MS   LAW ENFORCEMENT

            A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
            WASHINGTON ST

0435 PM     TSTM WND GST     2 W BRANDON             32.28N 90.04W
04/02/2012  M62.00 MPH       RANKIN             MS   STORM CHASER

            MEASURED AT I-20 AND CROSSGATES BLVD

0435 PM     HAIL             FLOWOOD                 32.32N 90.11W
04/02/2012  M1.00 INCH       RANKIN             MS   OFFICIAL NWS OBS

            DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
            SIZED. ALSO HAD WIND GUST TO 44 MPH.

0438 PM     TSTM WND DMG     2 NW BRANDON            32.30N 90.02W
04/02/2012                   RANKIN             MS   TRAINED SPOTTER

            A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY

0440 PM     TSTM WND DMG     1 WNW MADISON           32.46N 90.12W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREES WERE DOWNED ALONG EBENEZER BLVD... AND COTTON HILL
            RD. TREE FELL ON A CAR AT MAIN STREET AND US HIGHWAY 51.

0440 PM     HAIL             1 E BRANDON             32.28N 89.99W
04/02/2012  E1.00 INCH       RANKIN             MS   PUBLIC

0445 PM     TSTM WND DMG     2 SE YAZOO CITY         32.84N 90.38W
04/02/2012                   YAZOO              MS   EMERGENCY MNGR

            NUMBER OF TREES DOWN ON ROADS NEAR AND SOUTHEAST OF YAZOO
            CITY

0448 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
04/02/2012                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN

0450 PM     TSTM WND DMG     PISGAH                  32.47N 89.87W
04/02/2012                   RANKIN             MS   BROADCAST MEDIA

            SHED DESTROYED AND LIMBS DOWN

0450 PM     TSTM WND DMG     2 S FANNIN              32.39N 89.96W
04/02/2012                   RANKIN             MS   EMERGENCY MNGR

            ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
            TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
            BUSH ROAD

&&

DL
Local storm report, Apr 2, 5:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     6 S FLORENCE            32.07N 90.13W
04/02/2012                   RANKIN             MS   AMATEUR RADIO

            TWO TREES DOWN ACROSS OLD HIGHWAY 49 AND ANOTHER DOWN
            ACROSS POWER LINES BETWEEN FLORENCE AND HARRISVILLE

&&

AEG
Local storm report, Apr 2, 5:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     3 NE TUSCOLA            32.65N 89.49W
04/02/2012                   LEAKE              MS   PUBLIC

            TREES DOWN BLOCKING MS HIGHWAY 35 NORTH OF WALNUT GROVE

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:54 PM CDTSpecial Weather StatementJANLamar, Marion31 min
Apr 2, 2:15 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson60 min
Apr 2, 2:16 PM CDTSevere Thunderstorm WarningJANLamar, Marion59 min
Apr 2, 2:31 PM CDTSevere Thunderstorm WarningJANLamar44 min
Apr 2, 2:37 PM CDTSevere Thunderstorm WarningJANForrest, Jones38 min
Apr 2, 2:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson60 min
Apr 2, 2:51 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren54 min
Apr 2, 3:05 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis60 min
Apr 2, 3:05 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln55 min
Apr 2, 3:10 PM CDTFlash Flood WarningJANFranklin, Jefferson2 hr
Apr 2, 3:20 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren55 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningJANHinds67 min
Apr 2, 3:24 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence66 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningJANWashington54 min
Apr 2, 3:56 PM CDTSevere Thunderstorm WarningJANHinds, Rankin64 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln31 min
Apr 2, 4:00 PM CDTSpecial Weather StatementJANClarke, Jasper, Jones, Smith45 min
Apr 2, 4:07 PM CDTFlash Flood WarningJANCovington, Forrest, Jones113 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington57 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo65 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANMadison, Rankin80 min
Apr 2, 4:44 PM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
Apr 2, 4:51 PM CDTSevere Thunderstorm WarningJANLeake, Scott69 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower62 min
Apr 2, 5:14 PM CDTSevere Thunderstorm WarningJANAttala, Madison54 min
Apr 2, 5:16 PM CDTFlash Flood WarningJANMarion119 min
Apr 2, 6:02 PM CDTSpecial Weather StatementJANChoctaw, Grenada, Montgomery, Webster28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.